Alert archive / Florida / Frost Advisories in 2017
Frost Advisory 1, NWS Miami, FL
NWS Miami, FL issued this frost advisory at Dec 10, 2017, 3:07 AM EST for Glades County, Hendry County, Florida. It took effect at Dec 11, 2017, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2017, 3:07 AM EST (08:07 UTC)
- In effect from
- Dec 11, 2017, 4:00 AM EST
- Expired
- Dec 11, 2017, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Miami, FL
Counties Glades County, FL, Hendry County, FL
The radar
The Miami radar (KAMX), 148 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -65 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
680 WWUS72 KMFL 100807 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 307 AM EST Sun Dec 10 2017 FLZ063-066-110000- /O.NEW.KMFL.FR.Y.0001.171211T0900Z-171211T1300Z/ Glades-Hendry- Including the cities of Palmdale, Moore Haven, and Clewiston 307 AM EST Sun Dec 10 2017 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... The National Weather Service in Miami has issued a Frost Advisory, which is in effect from 4 AM to 8 AM EST Monday. * TEMPERATURE...Temperatures will fall into the mid 30s late tonight into early Monday morning, and with light winds and clear skies, areas of frost is excepted to form over the interior areas over Glades and northern Hendry Counties. The best areas for frost formation will be over Muse, Palmdale, La Belle, Ortona, and Brighton Seminole. * IMPACTS...Areas of frost will develop which could damage sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Baxter
2 follow-up statements
355 WWUS72 KMFL 101533 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 1033 AM EST Sun Dec 10 2017 FLZ063-066-111300- /O.CON.KMFL.FR.Y.0001.171211T0900Z-171211T1300Z/ Glades-Hendry- Including the cities of Palmdale, Moore Haven, and Clewiston 1033 AM EST Sun Dec 10 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 8 AM EST MONDAY... * TEMPERATURE...Temperatures will fall into the mid 30s late tonight into early Monday morning, and with light winds and clear skies, areas of frost are expected to form over much of Glades and Hendry Counties. Areas sheltered from the wind and away from Lake Okeechobee are more likely to see frost formation. * IMPACTS...Areas of frost will develop which could damage sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ RAG/RM
440 WWUS72 KMFL 110742 NPWMFL URGENT - WEATHER MESSAGE National Weather Service Miami FL 242 AM EST Mon Dec 11 2017 FLZ063-066-111300- /O.CON.KMFL.FR.Y.0001.171211T0900Z-171211T1300Z/ Glades-Hendry- Including the cities of Palmdale, Moore Haven, and Clewiston 242 AM EST Mon Dec 11 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EST THIS MORNING... * TEMPERATURE...Temperatures will fall into the mid 30s early this morning, and with light winds and clear skies, areas of frost are expected to form over much of Glades and Hendry Counties. Areas sheltered from the wind and away from Lake Okeechobee are more likely to see frost formation. * IMPACTS...Areas of frost will develop which could damage sensitive plants. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Frost Advisory means that widespread frost is expected. Sensitive outdoor plants may be killed if left uncovered. && $$ Baxter
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this frost advisory went out at Dec 10, 2:54 AM EST, 13 minutes earlier.
Area forecast discussion, Dec 10, 2:54 AM EST, 13 minutes before
Area Forecast Discussion
National Weather Service Miami FL
254 AM EST Sun Dec 10 2017
...HIGH RISK OF RIP CURRENTS COLLIER COUNTY BEACHES TODAY...
...FROST ADVISORY IN EFFECT FOR LATE TONIGHT GLADES/HENDRY COUNTIES...
...VERY COOL WEATHER EXPECTED THROUGH EARLY THIS WEEK...
.DISCUSSION...
A mid to upper level trough of low pressure will remain over the
eastern United States with a mid to upper level ridge over the
western United States through early this week. This will allow for
a surface ridge to remain over the western Gulf of Mexico and
build into the Florida Peninsula tonight into Monday. This will
allow for the northerly winds to relax today and become mostly
calm by tonight over South Florida. The weather will be dry along
with clear skies today into Monday.
Highs today will only get up to around 60 over the Lake
Okeechobee region to lower to mid 60s along the metro areas of
South Florida which is 10 to 15 degrees below the normal highs of
mid to upper 70s for this time of year. The Highs on Monday will
be a little bit warmer across the area with 60s near Lake Okeechobee
to near 70 along the metro areas of South Florida.
Lows tonight will cool down to the mid to upper 40s over the east
coast metro areas to upper 30s to lower 40s over rest of the
South Florida. The only area that could cool down to the lower to
mid 30s is over Glades and Hendry Counties. This will allow for
areas of Frost to develop late tonight into early Monday morning.
Therefore, a Frost Advisory has been issued for Glades and Hendry
Counties for late tonight into early Monday morning.
The lows on Monday night will be a little bit warmer over South
Florida. Lows should fall down into the lower to mid 40s over
most of South Florida Monday night, except mid 40s to near 50
metro areas and around 40 west of Lake Okeechobee.
The high over the Gulf of Mexico will weaken a little bit Tuesday
allowing for a dry cold front to work south through the Florida
Peninsula on Tuesday and through South Florida Tuesday night. The
high will then strengthen again for the middle of the week into
the Florida peninsula allowing for another round of cooler weather
to work into South Florida.
.EXTENDED FORECAST...
The high will then weaken again late this week over the Gulf of
Mexico allowing for a third cold front to work south and through
South florida bringing a slight chance of showers to the area by
end of the week. The high will then move east from the Gulf of
Mexico across the Florida Peninsula next weekend bring more dry
weather to the area. However, the temperatures will be warmer this
weekend with highs in the mid 70s to near 80 degrees and lows in
the mid to upper 50s interior areas to the 60s metro areas.
&&
.MARINE...
The northerly winds will decrease from windy conditions this
morning to breezy conditions this afternoon. The northerly winds
will continue to decrease tonight and by Monday be 10 to 15 knots.
The winds will then swing to a westerly direction on Tuesday ahead
of the next cold front with speeds of 10 to 15 knots. The seas
will be decreasing from 5 to 7 feet this morning to 4 to 6 feet by
tonight in the Atlantic waters. The seas in the near-shore Gulf
waters will be decreasing from 4 to 6 feet this morning to 2 to 4
feet by tonight, and in the offshore Gulf waters from 7 to 9 feet
to 4 to 6 feet by tonight. Therefore, the SCA will continue for
the Atlantic waters through this evening. For the Gulf waters, the
SCA will continue through this morning before dropping down to an
SCEC conditions this afternoon. Rest of South Florida waters will
be in an an SCEC condition for today.
&&
.BEACH FORECAST...
The High Risk of Rip Currents will continue for the beaches of
Collier County today with a moderate Moderate Risk of Rip Currents
east coast beaches.
&&
.FIRE WEATHER...
The Relative humidity today will get down into the mid to lower
30s over most areas, except for the southern areas of South
Florida where it will be in the upper 20s to near 30 percent.
However, the ERC's will only get up into the teens and lower 20s
today. Therefore, no Red Flag conditions are expected across South
Florida today.
&&
.CLIMATE...
Some of the forecast highs today will be close to the coolest
highs for this date which are:
12/10/2017 12/10/2017
Cities Forecast Highs Coolest Highs
FLL 64 63 - 1981
APF 62 61 - 1981
&&
.PRELIMINARY POINT TEMPS/POPS...
West Palm Beach 63 45 68 45 / 0 0 0 0
Fort Lauderdale 64 47 69 49 / 0 0 0 0
Miami 65 48 69 50 / 0 0 0 0
Naples 62 41 67 49 / 0 0 0 0
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...Frost Advisory from 4 AM to 8 AM EST Monday for FLZ063-066.
High Rip Current Risk through this evening for FLZ069.
AM...Small Craft Advisory until 7 PM EST this evening for AMZ650-651-
670-671.
GM...Small Craft Advisory until 10 AM EST this morning for GMZ656-657.
Small Craft Advisory until 1 PM EST this afternoon for GMZ676.
&&
DISCUSSION...54/BNB
MARINE...54/BNB
BEACH FORECAST...54/BNB
FIRE WEATHER...54/BNB
CLIMATE...54/BNBHazardous weather outlook, Dec 9, 9:40 PM EST, 5 hours 27 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 940 PM EST Sat Dec 9 2017 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 101445- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 940 PM EST Sat Dec 9 2017 ...HIGH RISK OF RIP CURRENTS GULF BEACHES... ...SMALL CRAFT ADVISORY GULF AND ATLANTIC WATERS... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a high risk of rip currents on Gulf beaches. Wind: Gusty northwest winds of 20 to 25 knots will continue making conditions hazardous for mariners over the the Gulf and Atlantic waters. A Small Craft Advisory is in effect. Temperatures: Wind chill values will be in the 40s over much of South Florida tonight, with some 30s near Lake Okeechobee and the northwest interior. Waves: Seas of 8 to 12 feet are expected over the Gulf waters and 5 to 8 feet over Atlantic waters. A Small Craft Advisory is in effect. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A Small Craft Advisory is in effect for Gulf and Atlantic waters Sunday, and similar conditions could persist into Sunday night. Gulf waters will have a moderate to high risk of rip currents Sunday, and Atlantic waters may have a moderate risk. An elevated risk of rip currents may persist into Monday. Overnight lows will remain cold into Sunday night, dropping into the upper 30s around Lake Okeechobee, the mid 40s across the remainder of the interior and Gulf coast, and the upper 40s to around 50 for the east coast metro. Temperatures will warm slightly for the remainder of the week, though overnight lows will remain in the 40s across the interior and Lake Okeechobee region. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
Nearby
Frost Advisories in Florida, 2017Every frost advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.